www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/9683

Title: A rationale for the Hirsch-index rank-order distribution and a comparison with the impact factor rank-order distribution
Authors: EGGHE, Leo
Issue Date: 2009
Publisher: JOHN WILEY & SONS INC
Citation: JOURNAL OF THE AMERICAN SOCIETY FOR INFORMATION SCIENCE AND TECHNOLOGY, 60(10). p. 2142-2144
Abstract: We present a rationale for the Hirsch-index rank-order distribution and prove that it is a power law (hence a straight line in the log-log scale). This is confirmed by experimental data of Pyykkö and by data produced in this paper on 206 mathematics journals. This distribution is of a completely different nature than the impact factor (IF) rank-order distribution which (as was proved in a previous paper) is S-shaped. This is also confirmed by our example. Only in the log-log scale of the h-index distribution we notice a concave deviation of the straight line for higher ranks. This phenomenon is discussed.
URI: http://hdl.handle.net/1942/9683
DOI: 10.1002/asi.21121
ISI #: 000270250900017
ISSN: 1532-2882
Category: A1
Type: Journal Contribution
Validation: ecoom, 2010
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version118.32 kBAdobe PDF
Peer-reviewed author version372.37 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.